MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG8XTORQ115-A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the iliofemoral vein using an indigo system lightning aspiration tubing (tubing).During the procedure, the tubing appeared to be clogged with the clot; therefore, the physician disconnected the tubing from the catheter.Then, attempted to connect a 30cc syringe to the tubing and flush it to the canister.However, the unit turned red when the physician flushed with the saline.The tubing was then disconnected and reconnected; however, the unit stayed red.Therefore, the tubing was disconnected and not used for the remainder of the procedure.The procedure was completed using a new tubing.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the iliofemoral vein using an indigo system lightning aspiration tubing (lightning).During the procedure, the lightning tubing appeared to be clogged with the clot; therefore, the physician disconnected the lightning tubing from the catheter.Then, attempted to connect a 30cc syringe to the lightning tubing and flush it to the canister.However, the unit turned red when the physician flushed with the saline.The lightning unit was power cycled; however, the unit stayed red.Therefore, the lightning was removed and not used for the remainder of the procedure.The procedure was completed using a new lightning.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: (b)(4).1.Section b.Box 5.Describe event or problem h3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report:3005168196-2020-00981.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10292837
Report Number3005168196-2020-00981
Device Sequence Number16377742
Product Code QEW
UDI-Device Identifier00815948022546
UDI-Public00815948022546
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K193244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2023
Device Model NumberLITNG8XTORQ115-A
Device Catalogue NumberLITNG8XTORQ115
Device Lot NumberH10403
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/20/2020
Supplement Date Received by Manufacturer01/14/2005
01/14/2005
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date08/12/2020
10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Date Report Sent to FDA01/01/2005